Optimal non-linear estimation for distributed-parameter systems via the partition theorem

Keigo Watanabe, Yoshimura Toshio, Takashi Soeda

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


This paper considers the estimation problem for non-linear distributed-parameter systems via the ‘Partition Theorem’. First, the a posterioriprobability for the state is derived for the estimation of non-linear distributed-parameter systems. Secondly, linear systems excited by a white gaussian noise and with non-gaussian initial state are considered as a special class of the problem. The a posterioriprobability for the state, the optimal estimates and corresponding error covariance matrices are obtained by using the properties of the fundamental solution for the differential operator. Finally, it is shown that on approximate expression for the solution of the problem is also derived by applying a gaussian sum approximation technique.

Original languageEnglish
Pages (from-to)1113-1130
Number of pages18
JournalInternational Journal of Systems Science
Issue number9
Publication statusPublished - Jan 1 1980
Externally publishedYes

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Theoretical Computer Science
  • Computer Science Applications


Dive into the research topics of 'Optimal non-linear estimation for distributed-parameter systems via the partition theorem'. Together they form a unique fingerprint.

Cite this